Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Taking epilem. Started getting memory problem. Is it reversible?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5293 Questions
My daughter had been on epilem since she was 19 she is now 32. She has a responsible management position with a multinational. She had been complaining of memory loss and asked me if she could get dementia at her age.
( I have a pharmaceutical background, marketing). I know that it is possible to get these sorts of symptoms with this drug. Is it reversible? I have trouble convincing her to get regular followi ups with the neurologist although she is very compliant.
hope you can help XXXXXXX
Posted Tue, 11 Dec 2012 in Epilepsy
Answered by Dr. Sudhir Kumar 7 minutes later

Thank you for posting your query.

Epilim (sodium valproate) is a very good and effective medicine for treating epilepsy.

However, memory problems have been reported with epilim use. But the good news is that it is reversible.

So, if your daughter has memory problems, let her consult a neurologist, so that the type of memory loss can be documented. Also, one needs to exclude other common causes such as Neurology) XXXXXXX Consultant Neurologist
Apollo Hospitals, Hyderabad
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor